MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE ANTI-D (RH1) BLEND; 10X10ML,

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE ANTI-D (RH1) BLEND; 10X10ML,
Catalog Number 802033100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false negative reactions of patient samples with seraclone anti-d blend in the tube method immediate spin.The customer returned the the allegedly defective product for investigational tesing and also four patient samples.Ou quality control laboratory tested the product sample returned by the customer for potency in parallel with their retention sample and a reference lot.All three reagent samples showed comparable results and met the minimum titer.Furthermore, complaint sample, retention sample and reference lot were tested with different samples for specificity.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The patient samples the customer sent in were also tested with the complaint sample, the retention sample, and the reference lot.Again, all results were comparable.Three of four patient samples showed clearly positive results in the tube method immediate spin, while one sample, no.(b)(6), showed negative results.But all four samples showed strongly positive results in the indirect anti-globulin test (iat).The patient samples were sent for molecular rh(d) typing to an external laboratory.We are still waiting for the results.The customer initially reported that the allegedly false negative test results were obtained on six different days: october 02 to october 06 and also on october 12.Bio-rad medical diagnostics is aware that these incidents would usually require an individual report each for each date of event.Since our testing showed that our product showed no deficiency, we refrain from submitting six identical reports and thank you for your understanding.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of patient samples with seraclone anti-d (rh1) blend in the immediate spin method.The customer stated that they observed more positive reactions after a certain incubation and/ or a re-spun.The customer announced to return the the allegedly defective product for investigational testing.While our quality control laboratory was waiting for the complaint material to arrive, the retention sample of the supposedly defective lot was tested for potency in parallel with a reference lot.Both reagent samples showed comparable results and met the minimum titer.Furthermore, retention sample and reference were tested with different samples for specificity.All positive and negative reactions were correct.We did not observe any false negative reaction.The customer returned the complaint sample and also four patient samples.Our quality control laboratory tested the complaint sample for potency in parallel with the retention sample and a reference lot.All three reagent samples showed comparable results and met the minimum titer.Furthermore, complaint sample, retention sample and reference were tested with different samples for specificity.All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The patient samples were tested with the complaint sample, the retention sample, and the reference.Again, all results were comparable.Three of four patient samples showed clearly positive results in the tube method immediate spin, while sample (b)(6) showed negative results.But all four samples showed strongly positive results in the indirect anti-globulin test (iat).All four patient samples were sent for molecular rh(d) typing to an external laboratory.Rhd sequencing reproducibly showed the presence of a normal rhd gene in trans constellation in all samples.Three of the four results of the molecular genetic tests matched the serological results, but not the result for the patient sample (b)(6).In the immediate spin method, this sample reacted completely negative and only showed a positive result in the iat.However, neither a weakening nor a variant of the rhd antigen could be detected by molecular genetic testing.This discrepancy remained unexplained as the sample was exhausted and neither repeat nor further testing was possible.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance).The complaint sample and the retention sample reacted as expected.The acceptance criteria regarding potency and specificity were met.Three of four patient samples showed clearly positive results in the tube method immediate spin, while sample (b)(6) showed negative results.But all four samples showed strongly positive results in the indirect anti-globulin test (iat).All four patient samples were sent for molecular rh(d) typing to an external laboratory.The outcome of the investigation was that rhd sequencing reproducibly showed the presence of a normal rhd gene in trans constellation in all four samples.Three of the four results of the molecular genetic tests matched the serological results, but not the result for the patient sample (b)(6).In the immediate spin method, this sample reacted completely negative and only showed a positive result in the iat.However, neither a weakening nor a variant of the rhd antigen could be detected by molecular genetic testing.Due to this discrepancy the complaint was classified as confirmed - upp.The discrepancy remained unexplained as the sample in question was exhausted and neither repeat nor further testing was possible.A new sample from this patient in question has been requested but has not yet been received.However, we pointed out to the customer that the cell buttons must dislodged gently after centrifugation.Otherwise, the agglutinates of weak positive reactions might be destroyed.
 
Additional Manufacturer Narrative
This is our final report for this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND
Common Device Name
SERACLONE ANTI-D (RH1) BLEND; 10X10ML,
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18099496
Report Number9610824-2023-00059
Device Sequence Number12119725
Product Code QHR
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)240904(10)9237090-03
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
125223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2024
Device Catalogue Number802033100
Device Lot Number9237090-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown